Alert archive / New Mexico / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 113, NWS Albuquerque, NM

June 22, 2008Harding County, Mora County, San Miguel County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 22, 2008, 2:21 PM MDT for Harding County, Mora County, San Miguel County, New Mexico. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2008, 2:21 PM MDT (20:21 UTC)
Expired
Jun 22, 2008, 3:15 PM MDT
In force
54 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Harding County, NM, Mora County, NM, San Miguel County, NM

The radar

The Cannon AFB radar (KFDX), 122 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2008-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2008-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-467 J/kg
Mixed-layer LCL
2147 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 222020
SVRABQ
NMC021-033-047-222115-
/O.NEW.KABQ.SV.W.0113.080622T2021Z-080622T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
221 PM MDT SUN JUN 22 2008

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL HARDING COUNTY IN NORTHEAST NEW MEXICO
  SOUTHEASTERN MORA COUNTY IN NORTHEAST NEW MEXICO
  EAST CENTRAL SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 315 PM MDT

* AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 26
  MILES NORTHWEST OF BELL RANCH...OR ABOUT 22 MILES SOUTHEAST OF
  WAGON MOUND...AND MOVING SOUTHEAST AT 29 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BELL RANCH AROUND 310 PM MDT...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

LAT...LON 3543 10387 3540 10447 3580 10461 3600 10437
TIME...MOT...LOC 2021Z 325DEG 25KT 3580 10439

$$

40
2 follow-up statements
000 
WWUS55 KABQ 222053
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
254 PM MDT SUN JUN 22 2008

NMC021-033-222104-
/O.CAN.KABQ.SV.W.0113.000000T0000Z-080622T2115Z/
HARDING-MORA-
254 PM MDT SUN JUN 22 2008

...SEVERE THUNDERSTORM WARNING CANCELLED FOR SOUTHEASTERN MORA AND
WEST CENTRAL HARDING COUNTIES...

LAT...LON 3540 10447 3578 10445 3579 10418 3558 10401
      3555 10396 3553 10396 3552 10394 3543 10387
TIME...MOT...LOC 2054Z 325DEG 25KT 3561 10423

$$

NMC047-222115-
/O.CON.KABQ.SV.W.0113.000000T0000Z-080622T2115Z/
SAN MIGUEL-
254 PM MDT SUN JUN 22 2008

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL SAN
MIGUEL COUNTY UNTIL 315 PM MDT...

AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 9 MILES NORTHWEST OF BELL RANCH...OR ABOUT 19 MILES SOUTHWEST
OF MOSQUERO...MOVING SOUTHEAST AT 29 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BELL RANCH AROUND 310 PM MDT...

LAT...LON 3540 10447 3578 10445 3579 10418 3558 10401
      3555 10396 3553 10396 3552 10394 3543 10387
TIME...MOT...LOC 2054Z 325DEG 25KT 3561 10423

$$

40
000 
WWUS55 KABQ 222114
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
315 PM MDT SUN JUN 22 2008

NMC047-222125-
/O.EXP.KABQ.SV.W.0113.000000T0000Z-080622T2115Z/
SAN MIGUEL-
315 PM MDT SUN JUN 22 2008

...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR EAST CENTRAL SAN
MIGUEL COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3540 10447 3578 10445 3579 10418 3558 10401
      3555 10396 3553 10396 3552 10394 3543 10387
TIME...MOT...LOC 2053Z 325DEG 25KT 3562 10424

$$

40

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:05 AM MDT, 11 hours 16 minutes earlier.

Area forecast discussion, Jun 22, 3:05 AM MDT, 11 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
305 AM MDT SUN JUN 22 2008

.DISCUSSION...UPPER LEVEL HIGH WILL SHIFT JUST WEST OF THE BAJA
PENINSULA TODAY AND WINDS ALOFT WILL REMAIN WEAK. WITHOUT ANY LOW
LEVEL MOISTURE PUSH OCCURRING DURING THE PAST FEW HOURS...AM
EXPECTING AN OVERALL DOWNWARD TREND IN CONVECTIVE COVERAGE TODAY.
ISOLATED THUNDER WILL BE POSSIBLE EAST OF A CHAMA TO GLENWOOD
LINE...AND HIGHER COVERAGE OF SCATTERED STORMS WILL OCCUR OVER
ELEVATED TERRAIN OF THE GILA REGION AND LINCOLN COUNTY...AS WELL
AS THE NORTHEASTERN QUADRANT OF THE STATE. SEVERE THREAT WILL ALSO
BE MORE MARGINAL TODAY WITH LOWER DEWPOINTS...SHEAR...AND CAPE
VALUES IN PLACE. SLIGHT RISK PER SPC HAS VACATED THE FORECAST AREA
FOR TODAY...BUT A FEW ISOLATED STORMS WILL STILL POSE A HIGH GUST
POTENTIAL DUE TO SLIGHTLY DRIER AIR AND INCREASED DOWNDRAFT CAPE.
SOME POSSIBILITY FOR A CLUSTER OF STORMS TO CONGEAL NEAR THE
INTERFACE OF THE NORTHEAST HIGHLANDS AND PLAINS THIS EVENING...AND
HAVE KEPT SCATTERED POPS IN THROUGH MIDNIGHT OVER MUCH OF THE
EASTERN PLAINS.

LIGHT WESTERLY SURFACE WINDS DURING THE DAY ON MONDAY WILL NUDGE
LOW LEVEL MOISTURE EASTWARD DURING THE DAY. PLACEMENT OF STORMS
WILL ALSO NUDGE SLIGHTLY EASTWARD WITH A BROADER AREA OF DRIER
STORMS LIKELY WEST OF THE CENTRAL MOUNTAIN CHAIN. BY LATE MONDAY
AFTERNOON INTO THE EVENING...STORMS WILL AGAIN FAVOR THE NORTHEAST
HIGHLANDS AND PLAINS EXTENDING INTO EAST CENTRAL NEW MEXICO WITH A
FEW CLUSTERS AND CELL MERGERS POSSIBLE. A FAIRLY SIMILAR PLACEMENT
OF POPS WILL FOLLOW ON TUESDAY WITH BEST LOW LEVEL MOISTURE
REMAINING GENERALLY EAST OF THE CENTRAL MOUNTAINS AS UPPER LEVEL
HIGH SETTLES BACK OVER SOUTHERN NEW MEXICO BORDER. THUS DRIER
STORMS WILL FAVOR CENTRAL AREAS AND A FEW WESTERN AREAS WHERE
LAPSE RATES WILL BE SUFFICIENT FOR SPARSE CONVECTION. BY MID
WEEK...THE UPPER HIGH LOOKS TO RETROGRADE WESTWARD ONLY SLIGHTLY
WITH CUT OFF LOW WEST OF CALIFORNIA BLOCKING PROGRESSION. THIS
WILL MAKE IT DIFFICULT FOR LOW LEVEL MOISTURE TO PUNCH WEST OF THE
CENTRAL MOUNTAINS THROUGH THE END OF THE WEEK.

52

&&

.AVIATION...
EXPECT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO FORM OVER
AND NEAR MOUNTAINS AND ACROSS THE EASTERN PLAINS.  MOUNTAIN
OBSCURATIONS...MVFR CIGS AND VSBYS WILL RESULT.  AN ISOLATED SEVERE
STORM IS POSSIBLE WITH LARGE HAIL ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN WHILE WIND GUSTS OF 45 TO 50 KNOTS MORE LIKELY
FARTHER WEST.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z...KD

&&

.FIRE WEATHER...
A MIX OF WET AND DRY THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING FROM THE JEMEZ MOUNTAINS AND MIDDLE RIO GRANDE VALLEY
WESTWARD THROUGH THE NORTHWEST AND WEST CENTRAL HIGHLANDS WHERE 700
MB DEWPOINT DEPRESSIONS OF -15C TO -25C...PRECIPITABLE WATER VALUES
AROUND OR LESS THAN 0.50 INCH AND LIFTED INDICES OF MINUS ONE TO
PLUS ONE WILL BE COMMON. WIND GUST POTENTIAL IN THIS AREA WILL BE
AROUND 50 MPH WITH AFTERNOON MINIMUM HUMIDITIES OF 10 TO 15 PERCENT
AND HIGH HAINES INDICES OF 6.  THUNDERSTORMS FARTHER EAST FROM THIS
AREA WILL BE WETTER IN NATURE AND SOME INSTANCES OF LARGE HAIL ARE
POSSIBLE NEAR THE CENTRAL MOUNTAIN CHAIN.  SIMILAR CONDITIONS ARE
EXPECTED MONDAY.

AS THE UPPER RIDGE AXIS OVER EASTERN AZ MIGRATES SLOWLY EAST INTO
WRN NM...SO TOO WILL THE DIVIDING LINE BETWEEN WET AND DRY
THUNDERSTORMS TUESDAY THROUGH THURSDAY...WHICH SHOULD SHIFT TO JUST
EAST OF THE CENTRAL MOUNTAIN CHAIN.  IN FACT...ENOUGH DRY AND WARM
AIR ALOFT AIR WILL PENETRATE WESTERN SECTIONS OF THE STATE TO
EVENTUALLY SHUT DOWN AFTERNOON CONVECTION ENTIRELY. IN
ADDITION...EXPECT OVERNIGHT HUMIDITY RECOVERIES TO BECOME FAIR TO
POOR BY MIDWEEK IN WEST AND CENTRAL AREAS...KD

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  95  56  95  56 /   5   5   5   0
GALLUP..........................  91  48  90  49 /   5  10   5   0
GRANTS..........................  89  51  90  50 /  10  10  10   5
GLENWOOD........................  96  54  97  58 /  10  10  10   5
CHAMA...........................  81  39  81  41 /  20  10  20  10
LOS ALAMOS......................  86  53  87  53 /  20  10  20  10
RED RIVER.......................  74  37  73  41 /  30  20  30  10
TAOS............................  83  46  86  47 /  20  10  20  10
SANTA FE........................  86  57  88  55 /  20  10  20  10
SANTA FE AIRPORT................  88  55  91  55 /  20  10  20  10
ESPANOLA........................  93  54  94  55 /  20  10  20  10
ALBUQUERQUE HEIGHTS.............  91  65  94  66 /  20  10  20   5
ALBUQUERQUE VALLEY..............  92  59  96  61 /  20  10  10   5
ALBUQUERQUE FOOTHILLS...........  88  61  93  61 /  20  10  20  10
ALBUQUERQUE WEST MESA...........  91  62  96  64 /  20  10  10   5
SOCORRO.........................  92  60  96  63 /  20  10  10  10
SANDIA PARK/CEDAR CREST.........  83  47  87  51 /  20  10  20  10
MORIARTY/ESTANCIA...............  87  51  90  54 /  20  20  20  10
CARRIZOZO.......................  88  57  93  59 /  20  20  20  10
RUIDOSO.........................  83  51  84  52 /  30  20  20  20
RATON...........................  84  49  86  50 /  30  20  30  20
LAS VEGAS.......................  82  52  86  50 /  30  30  30  20
ROY.............................  81  57  85  58 /  30  30  20  20
CLAYTON.........................  89  61  89  59 /  30  30  30  30
SANTA ROSA......................  88  58  94  60 /  20  30  20  20
TUCUMCARI.......................  94  64  95  63 /  20  30  20  30
FORT SUMNER.....................  91  64  96  65 /  20  30  20  20
CLOVIS..........................  90  64  93  64 /  20  30  20  20
PORTALES........................  90  64  94  64 /  20  30  20  20
ROSWELL.........................  95  66  97  66 /  20  20  10  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

52/19
Hazardous weather outlook, Jun 22, 10:39 AM MDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1039 AM MDT SUN JUN 22 2008

NMZ001>021-026-231645-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
1035 AM MDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING NORTHEAST OF A LINE FROM RATON...TO VAUGHN...TO CLOVIS.
LARGE HAIL...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...AND HEAVY
RAIN THAT MAY LEAD TO FLOODING ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HOWEVER...THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN ON
MONDAY AND TUESDAY OVER THE CENTRAL MOUNTAIN CHAIN AND MOVE
SOUTHEASTWARD ONTO TO THE LOWER ELEVATIONS. SOME STORMS MAY BE
STRONG WITH SMALL HAIL...WIND GUSTS TO 50 MPH...AND BRIEF HEAVY
RAIN.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING
ACROSS THE NORTHEAST QUADRANT OF NEW MEXICO.

34

In the hours before

Special weather statement, Jun 22, 1:15 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
115 PM MDT SUN JUN 22 2008

NMZ004-221945-
SANGRE DE CRISTO MOUNTAINS-
115 PM MDT SUN JUN 22 2008

...STRONG THUNDERSTORM MOVING OVER NORTHERN TAOS COUNTY...

AT 112 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 55 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES SOUTHWEST OF COSTILLA.
MOVEMENT WAS SOUTHEAST AT 14 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE AMALIA...CERRO AND
SUNSHINE VALLEY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

40
Special weather statement, Jun 22, 1:18 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
118 PM MDT SUN JUN 22 2008

NMZ005-221945-
NORTHEAST HIGHLANDS-
118 PM MDT SUN JUN 22 2008

...STRONG THUNDERSTORM MOVING INTO SOUTHEAST COLFAX COUNTY...

AT 118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES EAST OF MAXWELL.
MOVEMENT WAS SOUTHEAST AT 16 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ABBOTT.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

40
Special weather statement, Jun 22, 1:41 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
141 PM MDT SUN JUN 22 2008

NMZ004-222015-
SANGRE DE CRISTO MOUNTAINS-
141 PM MDT SUN JUN 22 2008

...STRONG THUNDERSTORM MOVING OVER CENTRAL TAOS COUNTY...

AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES SOUTHWEST OF QUESTA.
MOVEMENT WAS SOUTHEAST AT 11 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ARROYO SECO...LAMA...SAN
CRISTOBAL AND VALDEZ.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

40
Special weather statement, Jun 22, 1:50 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
150 PM MDT SUN JUN 22 2008

NMZ005>007-222015-
FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-
150 PM MDT SUN JUN 22 2008

...STRONG THUNDERSTORM MOVING OVER SOUTHEAST COLFAX COUNTY...

AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES NORTHEAST OF ABBOTT.
MOVEMENT WAS SOUTHEAST AT 11 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE FARLEY AND GLADSTONE.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

40
Special weather statement, Jun 22, 1:51 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
151 PM MDT SUN JUN 22 2008

NMZ005>007-222015-
FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-
151 PM MDT SUN JUN 22 2008

...STRONG THUNDERSTORM MOVING INTO SOUTHWEST UNION COUNTY...

AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR GLADSTONE. MOVEMENT WAS
SOUTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE FARLEY AND YATES.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

40
Special weather statement, Jun 22, 2:11 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
211 PM MDT SUN JUN 22 2008

NMZ007-222045-
FAR NORTHEAST PLAINS-
211 PM MDT SUN JUN 22 2008

...STRONG THUNDERSTORM MOVING OVER CENTRAL UNION COUNTY...

AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR MOUNT DORA. MOVEMENT WAS
SOUTHEAST AT 13 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL UNION
COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 6:16 PM MDTSevere Thunderstorm WarningABQTorrance59 min
Jun 21, 7:23 PM MDTAreal Flood AdvisoryABQLincoln, Socorro2 hr
Jun 22, 3:14 PM MDTSevere Thunderstorm WarningABQGuadalupe61 min
Jun 22, 4:44 PM MDTSevere Thunderstorm WarningABQQuay, San Miguel48 min
Jun 22, 4:44 PM MDTSevere Thunderstorm WarningABQQuay, San Miguel61 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.